How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask A. Schuyler, NP Your Own Question
A. Schuyler, NP
A. Schuyler, NP, Nurse Practitioner
Category: Health
Satisfied Customers: 16043
Experience:  Board Certified NP, MS, RN. 25 years private practice & hospitalist
3157612
Type Your Health Question Here...
A. Schuyler, NP is online now
A new question is answered every 9 seconds

low back pain../ movement and trigger finger are symptoms

Customer Question

low back pain. decreasing musle range / movement and "trigger finger" are symptoms I am having. I had taken zocor for several years. How can Zocor toxity be diagnosed and how can I clean my bllod of this toxin?
Submitted: 6 years ago.
Category: Health
Expert:  A. Schuyler, NP replied 6 years ago.

Hello,

Welcome to Just Answer and thanks for your question. first of all, Zocor contains no toxins so you don't need to worry about "cleansing" any from your system. The problems caused by Zocor are in the muscles only, generally in the legs. Trigger finger is caused by a narrowing of the tendon sheath around the tendon of the affected finger. It has nothing to do with muscles. Treatment ranges from rest, massage, non-steroidal anti-inflammatory drugs (ibuprofen, naproxen) and steroids to surgery under local anesthesia to release the sheath.

 

Your doctor can do an examination to determine why you are having low back pain and decreased range of motion.

 

Customer: replied 6 years ago.

Is it possible that what feels like muscle locking of the right upper arm muscle also might be caused by Zocor? And what lab work might be definitive in diagnosisng the a sied effect of the Zocor?

Expert:  A. Schuyler, NP replied 6 years ago.

No, it is not likely that is related to use of Zocor either. Rhabdomyolysis is a rare side effect of Zocor and other statins that is best diagnosed by a creatine kinase (CK) blood test. CK is released by damaged muscle and a level more than 5 times the upper limit of normal would indicate rhabdomyolysis. If creatine kinase is normal, then there is no muscle damage and your symptoms are not caused by Zocor.